Jump to content

Search the Community

Showing results for tags 'protracted withdrawal syndrom'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Once upon a time , in a land far, far away lived a little girl called Fresh. She lived with her mummy and daddy and big sister and their dog. She was bright , sensitive , creative , a gymnast. Her parents were well meaning (if not a little dysfunctional) and Fresh had a stable life and opportunities to try many different things. Her teen years were challenging , but Fresh finished high school and went on to complete a university degree. At the end of university , Fresh felt lost. She had broken up with her long-term boyfriend , had no permanent employment or income , was applying for jobs and living in a friend's spare room. Her doctor suggested she had a depressive illness and should try an antidepressant. This was a terrific solution! Fresh felt a lot better very quickly , and continued her career path and her journey as a young woman. Fast forward twenty-five years , and Fresh was a mess (see my sig.) (yes , I am Fresh ). In September 2012 , I decided to start tapering from 120mg of Cymbalta. I intended to go from 120mg to 90mg , i.e. one 60mg tab. and one 30mg tab. After a week or so at 90mg , I accidentally forgot to put the 60mg tabs out for a few weeks , and realized later I had been taking only 30mg. I wasn't in a good space at all. But I figured I had been through the worst of it , so I'd just stay on 30mg. Bad idea. I started seeing Dr. Lucire in March 2014. I followed her advice and continued tapering at 2mg per week over 12 weeks. My last dose of Cymbalta was July 21 , 2014. This first video was taken six months after my last dose , the first time the akathisia hit me like a mack truck. http://youtu.be/0_1e0BIQVyc The second video was taken around seven weeks after the first. I like to call it "Akathisia 101". http://youtu.be/4H-oYvsjA1A I stuck it out until May at home. I had been housebound and terrified for months , and believed I could never get better from this , this is how I would be for the rest of my life. These days I'm happy to say I survived that experience , and am doing pretty well.
  2. I have been taking Effexor for about three years and I didn't really so much as have side effects. I was taking it for Dysthymia and General Anxiety Disorder. I'm 28 and have been dealing with these two things since I was thirteen. The withdrawal symptoms if I missed a day or two were quick, evident and annoying (the most annoying was, I cannot recall the name, but sensations of movement as if my brain moved several feet in a direction when it didn't). A few months back I started having symptoms that could only be described as toxic levels of serotonin, though the conditions didn't seem to fit, all the symptoms did (muscle spasms, rigid leg muscles, trembling). I stopped taking the medication and battled on and off withdrawal symptoms that I was used to and after a few weeks both the Effexor withdrawal symptoms and the other symptoms gradually dissipated. By this point I was starting to feel really normal again, the most normally I'd felt in about 6 weeks. But for the past month or so I've had different symptoms. Muscle weakness in the legs (mostly in the thigh above the knee) and in my arms (the biceps) along with short lived, seemingly sporadic numbness in my chest (which reminds me a lot of the feeling I get during times of extreme anxiety but I'm unsure if it's actually sporadic or if I just don't realise I'm feeling anxious) and a little bit of shakiness, nothing profound (I notice it most when say holding a cigarette, which I'm in process of quitting). I haven't made a doctors appointment because well, I've been afraid to. I've been convinced that I am dying for the past few months and it doesn't help I've spent a great deal of this year so far slowly watching people/pets die and even had several cats (including one I loved dearly) die in my arms and death is a central theme to a character in the novel I've written and re-written in the past year so that concept has been at the forefront of my mind lately. I've had a lot of digestive issues and some vomitting that came with it which I of course attributed to everything else. I've been terrified that I have MS or, worse, ALS, Muscular Dystrophy, Parkinsons or some other conditions I haven't researched (reading about these things isn't helping, I know). I've had a lot of panic attacks (I'm not really prone to them in the first place) which usually lead to extended bouts of dry-heaving. I came across a few people who've posted their experiences online who have also had these exact same fears and near same symptoms and were tested for MS and ALS and Lyme Disease amongst other things and the tests came back negative. I know I can no longer hold off much longer when it comes to seeing my doctor and I am sure I will have to get tested for all these possible conditions anyways, but I am wondering if anyone here who is more experienced and knowledgable about Protracted Withdrawal Syndrome and whether or not that is something I should bring up to my doctor. Sometimes it feels like my muscle weakness almost feel percieved; I will avoid doing anything strenuous because I feel weak/fatigued but if I force myself to I've done extended period of activities like playing hours of horseshoes at my aunt's memorial, heavy lifting, hours of weeding/gardening along with day-to-day housecleaning; but then sometimes, like today out for a walk, it felt as if my legs were straining, kind of like the feeling of weakness muscles can for a day or two following weightlifting. Also, a side note, I've been a daily user of Marijuana for about a decade and I haven't smoked any for about ten days because smoking it resulted in nausea, lightheadedness and an increased chance of panic attacks so I am not sure it was aggrivating my already existing symptoms or if that is merely a mental thing. I couldn't find anything online about marijuana aggrivating existing medical conditions. Any input or suggestions will be much appreciated. I live away from family and have grown apart from my most of my friends and am out of work currently on medical leave for mental health reasons...so I say I spent about 90% of my time by myself which means I've been kind of stuck with all this stuff in my head. I haven't wanted to worry my family about my health if it's just problems with withdrawals. I've already told them I'm not going to my uncle's cottage all next week because the idea, much like going to my aunts memorial in the same region (six hour drive) a month ago, filled me with a great deal of anxiety because I'm afraid either a) something is seriously wrong with me and something will happen on an island, an hour and a half away from any hospital or b ) they will notice what I've been dealing with and they'll be worrying about me. I'll be making a doctors appointment for next week so any information anyone can offer me before I go in will be apprecaited!
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy